MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW-SHORT THREAD 68MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW-SHORT THREAD 68MM; SCREW, FIXATION, BONE
Model Number 207.668
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This information is not available for reporting.Explanted date: device remained implanted; as such explant date is not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown orthopedic procedure on (b)(6) 2018, the surgeon was inserting the 4.0mm cannulated screw-short thread into the calcaneus over the guide wire and proximal cortex was drilled with 2.7 cannulated drill.The cannulated screw was placed over the guide wire and advanced without issue at approximately 80% of intended depth.At this point, the surgeon experience significant resistance against the advancing screw/torquing screwdriver.With noticeably work required the surgeon was able to advance the screw to its desired depth with naked eyes.A radiograph was taken to confirm screw placement, and there appeared to be an abnormality with the last 20% of the screw length appeared to unravel like ribbon with width consistent with pitch of cannulated screw in direction perpendicular to the intended path.It was noted that the unwound segment of the screw appeared intact with the rest of the screw.There was no distinct break or disruption of the unwound segment with the rest of the screw.Surgeon was unsure of the cause of the abnormality, but surgeon stated that it was possible that he was hitting cortical bone at the time he began to experience the resistance.Surgeon also stated that the screw did achieved purchase past fracture line and decided to leave the screw as it is, rather than attempt to remove with aforementioned unwound segment.No further intervention was taken at this time.It was unknown if there was a reported delay of surgery due to the reported event.Surgery was completed successfully.Concomitant devices reported: unknown guide wire (part #: unknown, lot#: unknown, quantity: unknown).Unknown screwdriver (part #: unknown, lot#: unknown, quantity: unknown).This report is for one (1) 4.0mm cannulated screw-short thread 68mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
4.0MM CANNULATED SCREW-SHORT THREAD 68MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7906342
Report Number2939274-2018-53946
Device Sequence Number1539858
Product Code HWC
UDI-Device Identifier10886982148360
UDI-Public(01)10886982148360
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K963192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number207.668
Device Catalogue Number207.668
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/25/2018
Patient Sequence Number1